Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 134, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 31, 2018, 6:21 PM CDT for Christian County, Douglas County, Taney County, Missouri. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2018, 6:21 PM CDT (23:21 UTC)
- Expired
- May 31, 2018, 7:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Christian County, MO, Douglas County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 59 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 6:40 PM CDT | TSTM WND DMG | Bradleyville, MO | TREES DOWN BY THE POST OFFICE. TIME ESTIMATED. |
| May 31, 6:40 PM CDT | HAIL 1 | 1 N Bradleyville, MO | QUARTER SIZE HAIL 1 MILE NORTH OF BRADLEYVILLE. TIME ESTIMATED BASED ON RADAR. DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 1:57 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -299 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -216 m²/s²
- 0-3 km storm-relative helicity
- -160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
104
WUUS53 KSGF 312321
SVRSGF
MOC043-067-213-010000-
/O.NEW.KSGF.SV.W.0134.180531T2321Z-180601T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
621 PM CDT THU MAY 31 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southwestern Douglas County in southwestern Missouri...
Southeastern Christian County in southwestern Missouri...
Northeastern Taney County in southwestern Missouri...
* Until 700 PM CDT
* At 621 PM CDT, a severe thunderstorm was located near Taneyville,
or 8 miles north of Forsyth, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Taneyville... Garrison...
Brownbranch... Bradleyville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Springfield.
&&
A tornado watch remains in effect until 800 PM CDT for southwestern
Missouri.
LAT...LON 3676 9321 3689 9319 3688 9285 3681 9276
3667 9291
TIME...MOT...LOC 2321Z 281DEG 18KT 3680 9308
HAIL...1.00IN
WIND...60MPH
$$
Hatch1 follow-up statement
456
WWUS53 KSGF 312339 RRA
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
639 PM CDT THU MAY 31 2018
MOC043-067-213-010000-
/O.CON.KSGF.SV.W.0134.000000T0000Z-180601T0000Z/
Douglas MO-Christian MO-Taney MO-
639 PM CDT THU MAY 31 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN DOUGLAS...SOUTHEASTERN CHRISTIAN AND NORTHEASTERN
TANEY COUNTIES...
At 639 PM CDT, a severe thunderstorm was located near Taneyville, or
10 miles northeast of Forsyth, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Taneyville... Brownbranch...
Bradleyville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Springfield.
&&
A tornado watch remains in effect until 800 PM CDT for southwestern
Missouri.
LAT...LON 3673 9309 3688 9299 3688 9285 3681 9276
3667 9291
TIME...MOT...LOC 2339Z 281DEG 18KT 3678 9297
HAIL...1.00IN
WIND...60MPH
$$
HatchWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:08 PM CDT, 13 minutes earlier.
Area forecast discussion, May 31, 6:08 PM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Springfield MO 608 PM CDT Thu May 31 2018 .SHORT TERM...(This evening through Friday) Issued at 123 PM CDT Thu May 31 2018 A strongly unstable airmass resided over the Missouri Ozarks region this afternoon. A few boundaries were located across the area. This boundaries in conjunction with an incoming wave from Kansas will help to initiate strong to severe storms this afternoon and evening primarily along and southeast of Interstate 44. All modes of severe weather are possible with this activity with potential for significant hail up to tennis ball size. The most intense storms will occur across south central missouri or southeast of Interstate 44. Most of the storms will move southeast of the area by 10pm. Mid level heights rise on Friday with high temps soaring into the lower 90s at most locations. Heat Indicies will approach the low 100s across western Missouri. No precipitation is expected. .LONG TERM...(Friday Night through Thursday) Issued at 123 PM CDT Thu May 31 2018 Attention then turns to Saturday as a mid level shortwave moves east across Nebraska and Iowa. A complex of storms looks to form to our northwest Friday night and move southeast toward northern Missouri by early Saturday morning. Will then need to monitor left over boundaries as GFS is showing ML capes over 4000j/kg over the eastern half of the area Saturday afternoon. If storms form they would likely become severe, forecast trends will need to be monitored for Saturday afternoon. Northwest flow pattern will develop through next Tuesday with generally dry weather until a passing wave brings rain chances next Wednesday. High temps will remain in the 80s to around 90. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 602 PM CDT Thu May 31 2018 For the 00z TAFS, outflow boundary which has been instigator in storm development this afternoon and evening was south of JLN/SGF and not expecting anything at their terminals through the period. For BBG, storms a bit too close to not at least mention with a vcts wording, but probably will not keep in for more than the first two hours of the forecast. Have thrown in some MVFR conditions between 11z-14z with some light fog developing in almost calm wind field. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Burchfield LONG TERM...Burchfield AVIATION...Lindenberg
Hazardous weather outlook, May 31, 2:25 PM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Springfield MO 225 PM CDT Thu May 31 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011930- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 225 PM CDT Thu May 31 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Elevated tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. Limited excessive heat risk. DISCUSSION... Strong to severe thunderstorms will develop early this afternoon across the Interstate 44 corridor and move southeast during the afternoon and evening hours as a very unstable airmass over the region interacts with a remnant outflow boundary. Damaging thunderstorm wind gusts up to 70 mph and hail up to the size of tennis balls will be the main threats. Isolated tornadoes are possible along and south of Interstate 44 with the best chance for a tornado across south central missouri. Cloud to ground lightning will be likely in all thunderstorms. The overall highest threat for severe thunderstorms will be southeast of Interstate 44 this afternoon and evening. Due to the abundant moisture and potential redevelopment of storms over the same area, localized flash flooding of low lying areas will be possible, especially across south central missouri. Heat index values will rise into the mid 90s over portions of southwest Missouri this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Another round of thunderstorms is expected on Saturday, mainly over the eastern Missouri Ozarks. A few strong to severe storms will be possible. Afternoon heat index values will reach near 100 degrees Friday and Saturday afternoons especially along and west of the Interstate 49 corridor. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in the next three hours for locations along and south of Interstate 44. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Burchfield
In the hours before
Local storm report, May 31, 5:39 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
539 PM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL ROCKAWAY BEACH 36.70N 93.15W
05/31/2018 E2.50 INCH TANEY MO PUBLIC
VIA FACEBOOK. PUBLIC REPORTED FROM ROCKAWAY
BEACH. SOME PIECES FELL AS BIG AS TENNIS
BALLS. AROUND 5 PM. LASTED ABOUT 10-15 MIN.
&&
TEOLocal storm report, May 31, 5:41 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
541 PM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL NE BRANSON 36.65N 93.22W
05/31/2018 E2.50 INCH TANEY MO PUBLIC
ESTIMATED AS LARGE AS TENNIS BALL SIZE HAIL
FELL FOR ABOUT 5 MINUTES STARTING AROUND
4:40 PM. VIA FACEBOOK PICTURE.
&&
TEOLocal storm report, May 31, 5:45 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
545 PM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 1 SSW WEST PLAINS 36.71N 91.86W
05/31/2018 E1.00 INCH HOWELL MO PUBLIC
SOCIAL MEDIA REPORT.
&&
BURCHFIELDLocal storm report, May 31, 5:49 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
549 PM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL THORNFIELD 36.71N 92.66W
05/31/2018 E1.00 INCH OZARK MO EMERGENCY MNGR
QUARTER SIZED HAIL AND HIGH WINDS IN
THORNFIELD.
&&
TEOLocal storm report, May 31, 5:56 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
556 PM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL 1 N THORNFIELD 36.72N 92.66W
05/31/2018 E1.00 INCH OZARK MO EMERGENCY MNGR
FOIL REPORTS NO WIND AND LIGHT RAIN. AT
SOUTH D HWY AND CR 863 40-50 MPH WINDS AND
THE HAIL IS INTERMITTENT PEA SIZED TO
QUARTER SIZED.
&&
TEOLocal storm report, May 31, 6:20 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
620 PM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL ROCKAWAY BEACH 36.70N 93.15W
05/31/2018 E2.50 INCH TANEY MO PUBLIC
CORRECTS TIME FROM PREVIOUS HAIL REPORT FROM
ROCKAWAY BEACH. VIA FACEBOOK. PUBLIC
REPORTED FROM ROCKAWAY BEACH. SOME PIECES
FELL AS BIG AS TENNIS BALLS. AROUND 5 PM.
LASTED ABOUT 10-15 MIN.
&&
TEOThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 3:28 AM CDT | Special Weather Statement | SGF | Barton, Jasper, McDonald, Newton, Vernon | 77 min |
| May 31, 4:35 AM CDT | Special Weather Statement | SGF | Cedar, Dade, Lawrence | 55 min |
| May 31, 5:04 AM CDT | Special Weather Statement | SGF | Greene, Hickory, Polk | 56 min |
| May 31, 5:15 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan | 27 min |
| May 31, 5:51 AM CDT | Special Weather Statement | SGF | Dallas, Laclede, Webster | 54 min |
| May 31, 7:06 AM CDT | Special Weather Statement | SGF | Pulaski | 39 min |
| May 31, 2:49 PM CDT | Special Weather Statement | SGF | Christian | 41 min |
| May 31, 2:51 PM CDT | Special Weather Statement | SGF | Newton | 39 min |
| May 31, 3:25 PM CDT | Special Weather Statement | SGF | Christian | 50 min |
| May 31, 3:28 PM CDT | Special Weather Statement | SGF | Stone | 47 min |
| May 31, 3:31 PM CDT | Special Weather Statement | SGF | Shannon | 44 min |
| May 31, 3:44 PM CDT | Special Weather Statement | SGF | Howell | 46 min |
| May 31, 4:08 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 52 min |
| May 31, 4:10 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Shannon, Texas | 50 min |
| May 31, 4:22 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 53 min |
| May 31, 4:42 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 48 min |
| May 31, 4:45 PM CDT | Tornado Warning | SGF | Oregon, Shannon | 30 min |
| May 31, 5:01 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 44 min |
| May 31, 5:23 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 33 min |
| May 31, 5:25 PM CDT | Special Weather Statement | SGF | Shannon | 50 min |
| May 31, 5:33 PM CDT | Severe Thunderstorm Warning | SGF | Shannon, Texas | 42 min |
| May 31, 5:45 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 24 min |
| May 31, 6:08 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 52 min |
| May 31, 6:16 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 44 min |
| May 31, 6:19 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 41 min |
| May 31, 6:24 PM CDT | Special Weather Statement | SGF | Dent | 51 min |
| May 31, 6:27 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Wright | 48 min |
| May 31, 6:32 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 43 min |
| May 31, 6:36 PM CDT | Tornado Warning | SGF | Dent | 24 min |
| May 31, 6:43 PM CDT | Tornado Warning | SGF | Dent, Texas | 32 min |
| May 31, 6:56 PM CDT | Special Weather Statement | SGF | Oregon | 49 min |
| May 31, 6:58 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 28 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.